Alert archive / Montana / Winter Storm Warnings in 2021
Winter Storm Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this winter storm warning at Oct 12, 2021, 3:24 AM MDT for 5 counties in Montana. It took effect at Oct 12, 2021, 6:00 PM MDT. It was in force for 24 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 12, 2021, 3:24 AM MDT (09:24 UTC)
- In effect from
- Oct 12, 2021, 6:00 PM MDT
- Expired
- Oct 13, 2021, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 9:30 AM MDT | HEAVY SNOW 6 | 12 Nne Mccloud, MT | FROM 10 AM ON THE 12TH TO 9:30 AM ON THE 13TH. |
| Oct 13, 10:00 AM MDT | HEAVY SNOW 6 | 12 N Crow Rock, MT | FROM NOON ON THE 12TH TO 10 AM ON THE 13TH. REACHED 6 INCHES BY 10 PM ON THE 12TH. |
| Oct 13, 10:00 AM MDT | HEAVY SNOW 6 | 15 Nne Mccloud, MT | FROM NOON ON THE 12TH TO 10 AM ON THE 13TH. REACHED 6 INCHES BY 10 PM ON THE 12TH. |
| Oct 13, 12:38 PM MDT | HEAVY SNOW 6 | Glendive, MT | TREES CAUSING POWER PROBLEMS. TIME ESTIMATED FROM TWITTER. SNOW 5-6 INCHES. |
| Oct 13, 1:03 PM MDT | SNOW 4 | 8 N Hodges, MT | ACCIDENTS ON INTERSTATE 94 DUE TO SNOW COVERED ROAD SURFACE. TIME FROM TWITTER @MDTROADREPORT. |
| Oct 13, 3:00 PM MDT | HEAVY SNOW 6 | 9 E Brockway, MT | FROM 3 PM ON THE 12TH TO 3 PM ON THE 13TH. |
| Oct 13, 3:00 PM MDT | HEAVY SNOW 6 | 9 Se Lambert, MT | FROM THE AFTERNOON OF THE 12TH TO THE AFTERNOON OF THE 13TH. |
| Oct 13, 4:00 PM MDT | HEAVY SNOW 6 | 5 Se Marsh, MT | FROM 1 AM ON THE 13TH TO 4 PM ON THE 13TH. |
| Oct 13, 4:00 PM MDT | HEAVY SNOW 6 | 8 W Lindsay, MT | FROM 3 AM ON THE 12TH TO 4 PM ON THE 13TH. |
| Oct 13, 5:00 PM MDT | HEAVY SNOW 6 | 12 N Crow Rock, MT | CORRECTING THE PREVIOUS REPORT DETAILS FROM THIS TRAINED SPOTTER. FROM 4 PM ON THE 12TH TO 5 PM ON THE 13TH. |
| Oct 13, 5:00 PM MDT | HEAVY SNOW 8 | 15 E Mildred, MT | FROM THE MORNING OF THE 12TH TO 5 PM ON THE 13TH. REACHED 6 INCHES BY NOON ON THE 13TH. |
| Oct 13, 6:00 PM MDT | SNOW 10 | 7 Nw Hodges, MT | ESTIMATED 8 TO 10 INCHES OF SNOW FROM TUESDAY NIGHT THROUGH SUNSET WEDNESDAY, WITH A WATER EQUIVALENT BETWEEN 1 INCH AND 1.25 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS45 KGGW 120924 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 324 AM MDT Tue Oct 12 2021 MTZ026-122300- /O.CAN.KGGW.WW.Y.0012.000000T0000Z-211012T1800Z/ /O.NEW.KGGW.WS.W.0001.211013T0000Z-211014T0000Z/ Prairie- Including the city of Terry 324 AM MDT Tue Oct 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 10 inches. * WHERE...Prairie County. * WHEN...From 6 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...A wet heavy snow is expected. With leaves still on trees, damage to trees is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ023-025-027-122300- /O.NEW.KGGW.WS.W.0001.211013T0000Z-211014T0000Z/ McCone-Dawson-Wibaux- Including the cities of Circle, Glendive, Richey, and Wibaux 324 AM MDT Tue Oct 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. * WHERE...McCone, Dawson and Wibaux Counties. * WHEN...From 6 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Most of the snow will be along and south of highway 200. The heaviest snow is expected in the Big Sheep Mountains and the higher elevations of Wibaux County. A wet heavy snow is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
713 WWUS45 KGGW 121622 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1022 AM MDT Tue Oct 12 2021 MTZ024-131200- /O.EXA.KGGW.WS.W.0001.211013T0000Z-211014T0000Z/ Richland- Including the cities of Sidney and Fairview 1022 AM MDT Tue Oct 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Richland County, mainly in the higher elevations. * WHEN...From 6 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...A wet heavy snow is expected. With leaves still on trees, damage to trees is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ023-025>027-131200- /O.CON.KGGW.WS.W.0001.211013T0000Z-211014T0000Z/ McCone-Dawson-Prairie-Wibaux- Including the cities of Circle, Glendive, Richey, Terry, and Wibaux 1022 AM MDT Tue Oct 12 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 14 inches. Winds gusting as high as 35 mph. * WHERE...Dawson, Wibaux, Prairie and McCone Counties, mainly in the higher elevations. * WHEN...From 6 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...A wet heavy snow is expected. With leaves still on trees, damage to trees is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ018>020-062-131200- /O.NEW.KGGW.WW.Y.0013.211013T0000Z-211014T0000Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 1022 AM MDT Tue Oct 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Daniels, Sheridan, Western Roosevelt and Eastern Roosevelt Counties. * WHEN...From 6 PM this evening to 6 PM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
335 WWUS45 KGGW 130910 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 310 AM MDT Wed Oct 13 2021 MTZ023>027-140000- /O.CON.KGGW.WS.W.0001.000000T0000Z-211014T0000Z/ McCone-Richland-Dawson-Prairie-Wibaux- Including the cities of Circle, Sidney, Fairview, Glendive, Richey, Terry, and Wibaux 310 AM MDT Wed Oct 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 3 to 11 inches. The highest totals are expected east of the Yellowstone River. * WHERE...Dawson, Richland, Wibaux, Prairie and McCone Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...A heavy wet snow is expected. With leaves still on trees, damage to trees is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ018>020-062-140000- /O.CON.KGGW.WW.Y.0013.000000T0000Z-211014T0000Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 310 AM MDT Wed Oct 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Daniels, Sheridan and Roosevelt Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
361 WWUS45 KGGW 132046 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 246 PM MDT Wed Oct 13 2021 MTZ023>027-140000- /O.CON.KGGW.WS.W.0001.000000T0000Z-211014T0000Z/ McCone-Richland-Dawson-Prairie-Wibaux- Including the cities of Circle, Sidney, Fairview, Glendive, Richey, Terry, and Wibaux 246 PM MDT Wed Oct 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Dawson, Richland, Wibaux, Prairie and McCone Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Periods of moderate snow are still possible this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ018>020-062-140000- /O.CON.KGGW.WW.Y.0013.000000T0000Z-211014T0000Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 246 PM MDT Wed Oct 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Eastern Roosevelt, Daniels, Sheridan and Western Roosevelt Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
332 WWUS45 KGGW 132357 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 557 PM MDT Wed Oct 13 2021 MTZ023>027-140100- /O.EXP.KGGW.WS.W.0001.000000T0000Z-211014T0000Z/ McCone-Richland-Dawson-Prairie-Wibaux- Including the cities of Circle, Sidney, Fairview, Glendive, Richey, Terry, and Wibaux 557 PM MDT Wed Oct 13 2021 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... A mix of rain and snow will continue through the evening hours, with some light accumulations possible through midnight. $$ MTZ018>020-062-140100- /O.EXP.KGGW.WW.Y.0013.000000T0000Z-211014T0000Z/ Daniels-Sheridan-Western Roosevelt-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, and Culbertson 557 PM MDT Wed Oct 13 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... A mix of rain and snow will continue through the evening hours, with some light accumulations possible through midnight. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 12, 2:49 AM MDT, 35 minutes earlier.
Area forecast discussion, Oct 12, 2:49 AM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 249 AM MDT Tue Oct 12 2021 .DISCUSSION... Stacked surface and upper low will be over Colorado today. This low will move northeast across eastern Wyoming and western Nebraska tonight and the Dakotas on Wednesday. Moisture will stream north into eastern Montana today and tonight in the southerly and southeast flow aloft to the north of this low. There will be a mix of rain and snow depending on temperature in areas south of the Missouri River. Temperatures will be warm enough in most areas today to limit accumulating snow. Higher elevations of the Big Sheep Mountains will have the best chance of accumulating snow mainly this morning. With snow amounts expected to be 2 inches or less will cancel the Winter Weather Advisory for Prairie County. This will also limit confusion with the Winter Storm Warning that will be issued for the heavy snow expected tonight and Wednesday. Low level dry air will limit precipitation chances north of the Missouri River today. Another surge of moisture is expected tonight and Wednesday morning over eastern Montana with the heaviest precipitation along and south of the Big Sheep Mountains. Temperatures will be cold enough tonight for precip type to become all snow by midnight with heavy snow expected late tonight and Wednesday morning. Numerous ensemble members along with the ensemble mean have widespread 6+ inches of snow tonight and Wednesday over most of Prairie, Dawson, Wibaux Counties along with the southeast half of McCone Counties. Will issue a Winter Storm Warning for this area for tonight and Wednesday. A wet heavy snow is expected that could down tree branches that still have leaves on them. Areas to the north are looking at much less snow at this time. Will hold off on highlights beyond the warning at this time. The system will move to the northeast Wednesday Night and Thursday with the precipitation gradually diminishing. Precipitation totals from this event will be 1.5 to 2 inches in the southeast while most of Phillips County will have less than a tenth of an inch of precipitation from this system. Look for dry weather Friday and Saturday with a warming trend with NW flow aloft between the upper trough to the east and an upper ridge moving in from the west. Then, an upper ridge moves through on Sunday. && .AVIATION... LAST UPDATED: 0900Z FLIGHT CAT: KGDV will be IFR most of the time today and tonight. KSDY will be MVFR most of the time today and IFR tonight. KOLF and KGGW will be VFR this morning with a mix of VFR and MVFR cigs this afternoon and MVFR tonight. DISCUSSION: KGDV will have a mix of light rain and light snow today. Precipitation will change to all snow tonight with heavy snow likely. KSDY will have light rain at times today with a mix of rain and snow tonight. KGGW and KOLF will have a chance of light rain today and will have light rain and light snow at times tonight. IFR conditions are expected most of the time Wednesday and Wednesday Night. Improvement in conditions are not anticipated until at least during the day Thursday. WIND: N/NE at 5 to 10 knots this morning then NE 10-15 kts this afternoon and tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 6 PM this evening to 6 PM MDT Wednesday for Dawson...McCone...Prairie...Wibaux. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:22 AM MDT | Winter Weather Advisory | GGW | Daniels, Roosevelt, Sheridan | 32 hr |
Nearby
Winter Storm Warnings in Montana, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.